Alert archive / Alaska / Snow Advisories in 2007

Snow Advisory 5, NWS Anchorage, AK

January 14, 2007

NWS Anchorage, AK issued this snow advisory at Jan 14, 2007, 4:11 AM AKST. It took effect at Jan 14, 2007, 9:11 AM AKST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2007, 4:11 AM AKST (13:11 UTC)
In effect from
Jan 14, 2007, 9:11 AM AKST
Expired
Jan 15, 2007, 9:00 AM AKST
In force
24 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK41 PAFC 141811
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
911 AM AST SUN JAN 14 2007

.A LOW PRESSURE SYSTEM SOUTH OF SEWARD THIS MORNING WILL MOVE
INTO PRINCE WILLIAM SOUND THIS AFTERNOON AND THEN TRACK INLAND
ACROSS THE COPPER RIVER BASIN TONIGHT. THE MAJORITY OF THE
PRECIPITATION WILL FALL IN THE FORM OF SNOW FROM PRINCE WILLIAM
SOUND TO THE COPPER RIVER BASIN. LOCALLY GUSTY WINDS WILL PRODUCE
AREAS OF BLOWING SNOW. 

AKZ125-150100-
/X.NEW.PAFC.BZ.W.0006.070114T1811Z-070115T0100Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
911 AM AST SUN JAN 14 2007

...BLIZZARD WARNING IN EFFECT UNTIL 4 PM AST THIS AFTERNOON FOR 
WHITTIER...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 4 PM AST THIS AFTERNOON. 

WEST WINDS GUSTING TO 35 TO 40 MPH COMBINED WITH SNOW WILL PRODUCE
OCCASIONAL WHITE-OUT CONDITIONS IN WHITTIER THROUGH THIS
AFTERNOON. SNOWFALL IS EXPECTED TO TAPER OFF LATE THIS AFTERNOON.
HOWEVER...STRONG WEST WINDS AND BLOWING SNOW WILL CONTINUE THROUGH
MONDAY NIGHT.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ141-150615-
/X.NEW.PAFC.SN.Y.0005.070114T1811Z-070115T1800Z/
COPPER RIVER BASIN-
INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY...
PAXSON...SLANA
911 AM AST SUN JAN 14 2007

...SNOW ADVISORY IN EFFECT UNTIL 9 AM AST MONDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM AST MONDAY. 

SNOW HAS BEGUN TO FALL ACROSS MOST OF THE COPPER RIVER BASIN THIS
MORNING. SNOW WILL CONTINUE THROUGH THE DAY AND THEN GRADUALLY
TAPER OFF FROM SOUTH TO NORTH LATE TONIGHT INTO MONDAY MORNING.
STORM TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED BY
THE TIME THE SNOW ENDS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

AKZ131-150100-
/X.CON.PAFC.BS.Y.0007.000000T0000Z-070115T0100Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
911 AM AST SUN JAN 14 2007

...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST THIS
AFTERNOON...

A BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST THIS
AFTERNOON. 

SNOW COMBINED WITH NORTH TO EAST WINDS AROUND 30 MPH WILL
OCCASIONALLY REDUCE VISIBILITIES TO ONE QUARTER MILE THROUGH
THOMPSON PASS. WINDS ARE EXPECTED TO DIMINISH LATE THIS AFTERNOON
AND EVENING RESULTING IN IMPROVING VISIBILITIES.

A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

$$
6 follow-up statements
000 
WWAK41 PAFC 142209
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
109 PM AST SUN JAN 14 2007

.A LOW PRESSURE SYSTEM SOUTH OF SEWARD THIS MORNING WILL MOVE
INTO PRINCE WILLIAM SOUND THIS AFTERNOON AND THEN TRACK INLAND
ACROSS THE COPPER RIVER BASIN TONIGHT. THE MAJORITY OF THE
PRECIPITATION WILL FALL IN THE FORM OF SNOW FROM PRINCE WILLIAM
SOUND TO THE COPPER RIVER BASIN. LOCALLY GUSTY WINDS WILL PRODUCE
AREAS OF BLOWING SNOW.

AKZ125-150100-
/X.CON.PAFC.BZ.W.0006.000000T0000Z-070115T0100Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
109 PM AST SUN JAN 14 2007

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 PM AST THIS
AFTERNOON...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 PM AST THIS
AFTERNOON. 

NORTH TO WEST WINDS GUSTING TO 35 TO 40 MPH COMBINED WITH SNOW
WILL PRODUCE OCCASIONAL WHITE-OUT CONDITIONS...MAINLY IN WHITTIER
AND THE CORRIDOR FROM MOOSE PASS TO SEWARD THROUGH THIS AFTERNOON.
SNOWFALL IS EXPECTED TO DIMINISH LATE THIS AFTERNOON. HOWEVER...GUSTY
NORTH TO WEST WINDS WILL CONTINUE TO PRODUCE AREAS OF BLOWING SNOW 
THROUGH MONDAY NIGHT.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ141-151015-
/X.CON.PAFC.SN.Y.0005.000000T0000Z-070115T1800Z/
COPPER RIVER BASIN-
INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY...
PAXSON...SLANA
109 PM AST SUN JAN 14 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST MONDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST MONDAY. 

SNOW HAS BEGUN TO FALL ACROSS MOST OF THE COPPER RIVER BASIN THIS
MORNING. SNOW WILL CONTINUE THROUGH THE DAY AND THEN GRADUALLY
TAPER OFF FROM SOUTH TO NORTH LATE TONIGHT INTO MONDAY MORNING.
STORM TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED BY
THE TIME THE SNOW ENDS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

AKZ131-150100-
/X.CON.PAFC.BS.Y.0007.000000T0000Z-070115T0100Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
109 PM AST SUN JAN 14 2007

...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST THIS
AFTERNOON...

A BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST THIS
AFTERNOON. 

SNOW COMBINED WITH NORTH TO EAST WINDS AROUND 30 MPH WILL
OCCASIONALLY REDUCE VISIBILITIES TO ONE QUARTER MILE THROUGH
THOMPSON PASS. WINDS ARE EXPECTED TO DIMINISH LATE THIS AFTERNOON
AND EVENING RESULTING IN IMPROVING VISIBILITIES.

A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

$$
000 
WWAK41 PAFC 150047
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
347 PM AST SUN JAN 14 2007

.A LOW PRESSURE SYSTEM SOUTH OF SEWARD THIS MORNING WILL MOVE
INTO PRINCE WILLIAM SOUND THIS AFTERNOON AND THEN TRACK INLAND
ACROSS THE COPPER RIVER BASIN TONIGHT. THE MAJORITY OF THE
PRECIPITATION WILL FALL IN THE FORM OF SNOW FROM PRINCE WILLIAM
SOUND TO THE COPPER RIVER BASIN. LOCALLY GUSTY WINDS WILL PRODUCE
AREAS OF BLOWING SNOW.

AKZ131-150200-
/X.CAN.PAFC.BS.Y.0007.000000T0000Z-070115T0100Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
347 PM AST SUN JAN 14 2007

...BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE
BLOWING SNOW ADVISORY. 

AS THE LOW MOVES INTO PRINCE WILLIAM SOUND WINDS THROUGH THOMPSON
PASS HAVE DIMINISHED BELOW ADVISORY CRITERIA. THIS WILL BE THE
LAST STATEMENT ISSUED FOR THIS EVENT.

$$

AKZ125-151400-
/X.EXT.PAFC.BZ.W.0006.000000T0000Z-070115T1400Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
347 PM AST SUN JAN 14 2007

...BLIZZARD WARNING NOW IN EFFECT UNTIL 5 AM AST MONDAY...

THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 5 AM AST MONDAY. 

NORTH TO WEST WINDS GUSTING TO 35 TO 40 MPH COMBINED WITH SNOW
WILL PRODUCE OCCASIONAL WHITE-OUT CONDITIONS...MAINLY IN WHITTIER
AND THE CORRIDOR FROM MOOSE PASS TO SEWARD THROUGH TONIGHT. SNOWFALL 
IS EXPECTED TO DIMINISH THIS EVENING. HOWEVER...GUSTY NORTH
TO WEST WINDS WILL CONTINUE TO PRODUCE AREAS OF BLOWING SNOW
THROUGH MONDAY NIGHT.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ141-151415-
/X.CON.PAFC.SN.Y.0005.000000T0000Z-070115T1800Z/
COPPER RIVER BASIN-
INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY...
PAXSON...SLANA
347 PM AST SUN JAN 14 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST MONDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST MONDAY. 

SNOW WILL CONTINUE THROUGH THIS EVENING AND THEN GRADUALLY TAPER OFF
FROM SOUTH TO NORTH LATE TONIGHT INTO MONDAY MORNING. STORM TOTAL
SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED BY THE TIME THE
SNOW ENDS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWAK41 PAFC 150649
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
949 PM AST SUN JAN 14 2007

.A LOW PRESSURE SYSTEM SOUTH OF SEWARD THIS MORNING WILL MOVE
INTO PRINCE WILLIAM SOUND THIS AFTERNOON AND THEN TRACK INLAND
ACROSS THE COPPER RIVER BASIN TONIGHT. THE MAJORITY OF THE
PRECIPITATION WILL FALL IN THE FORM OF SNOW FROM PRINCE WILLIAM
SOUND TO THE COPPER RIVER BASIN. LOCALLY GUSTY WINDS WILL PRODUCE
AREAS OF BLOWING SNOW.

AKZ125-150800-
/X.CAN.PAFC.BZ.W.0006.000000T0000Z-070115T1400Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
949 PM AST SUN JAN 14 2007

...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE
BLIZZARD WARNING. 

SNOW HAS MOSTLY ENDED AND SKIES ARE CLEARING BUT NORTHWEST WINDS
15 TO 30 MPH MAY CAUSE SOME BLOWING SNOW TO PERSIST OVERNIGHT.
VISIBILITIES MAY BE REDUCED TO ONE MILE AT TIMES IN BLOWING
SNOW...MAINLY THROUGH CHANNELED TERRAIN.

$$

AKZ131-151200-
/X.NEW.PAFC.BZ.W.0007.070115T0649Z-070115T1200Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
949 PM AST SUN JAN 14 2007

...BLIZZARD WARNING IN EFFECT UNTIL 3 AM AST MONDAY FOR THOMPSON PASS...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 3 AM AST MONDAY FOR THOMPSON PASS. 

A LOW MOVING THROUGH PRINCE WILLIAM SOUND THIS EVENING IS
PRODUCING WIND GUSTS TO NEAR 35 MPH AND PRODUCING VISIBILITIES
OF ONE QUARTER MILE OR LESS THROUGH THOMPSON PASS. THESE
CONDITIONS SHOULD PERSIST UNTIL AROUND 3 AM MONDAY MORNING.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ141-151330-
/X.CON.PAFC.SN.Y.0005.000000T0000Z-070115T1800Z/
COPPER RIVER BASIN-
INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY...
PAXSON...SLANA
949 PM AST SUN JAN 14 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST MONDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST MONDAY. 

SNOW WILL CONTINUE THROUGH THIS EVENING AND THEN GRADUALLY TAPER
OFF FROM SOUTH TO NORTH LATE TONIGHT INTO MONDAY MORNING. STORM
TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED BY THE
TIME THE SNOW ENDS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWAK41 PAFC 151144
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
244 AM AST MON JAN 15 2007

.A LOW PRESSURE SYSTEM SOUTH OF SEWARD THIS MORNING WILL MOVE
INTO PRINCE WILLIAM SOUND THIS AFTERNOON AND THEN TRACK INLAND
ACROSS THE COPPER RIVER BASIN TONIGHT. THE MAJORITY OF THE
PRECIPITATION WILL FALL IN THE FORM OF SNOW FROM PRINCE WILLIAM
SOUND TO THE COPPER RIVER BASIN. LOCALLY GUSTY WINDS WILL PRODUCE
AREAS OF BLOWING SNOW.

AKZ131-151800-
/X.EXT.PAFC.BZ.W.0007.000000T0000Z-070115T1800Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
244 AM AST MON JAN 15 2007

...BLIZZARD WARNING NOW IN EFFECT UNTIL 9 AM AST THIS MORNING FOR 
THOMPSON PASS...

THE BLIZZARD WARNING FOR THOMPSON PASS HAS BEEN EXTENDED UNTIL 
9 AM AST THIS MORNING.

NORTHEAST WINDS UP TO 35 MPH THROUGH THOMPSON PASS ARE EXPECTED TO
CONTINUE FOR SEVERAL MORE HOURS. EXPECT VISIBILITIES TO BE REDUCED
TO ONE QUARTER MILE OR LESS AT TIMES IN SNOW AND BLOWING SNOW
THROUGH MID MORNING. DRIVING CONDITIONS WILL IMPROVE AS WINDS
SHIFT FROM NORTHEAST TO NORTHWEST THIS MORNING AND AS SNOWFALL
DIMINISHES IN THE AFTERNOON.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ141-151800-
/X.CON.PAFC.SN.Y.0005.000000T0000Z-070115T1800Z/
COPPER RIVER BASIN-
INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY...
PAXSON...SLANA
244 AM AST MON JAN 15 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST THIS MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST THIS MORNING. 

SNOW WILL CONTINUE THROUGH THIS EVENING AND THEN GRADUALLY TAPER
OFF FROM SOUTH TO NORTH THIS MORNING. STORM TOTAL SNOW
ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED BY THE TIME THE SNOW
ENDS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWAK41 PAFC 151816
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
916 AM AST MON JAN 15 2007

AKZ131-151930-
/X.EXP.PAFC.BZ.W.0007.000000T0000Z-070115T1800Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
916 AM AST MON JAN 15 2007

...BLIZZARD WARNING HAS EXPIRED...

THE BLIZZARD WARNING IS NO LONGER IN EFFECT. 

WINDS FROM KEYSTONE CANYON THROUGH THOMPSON PASS HAVE DIMINISHED
OVERNIGHT TO 15 MPH WITH GUSTS TO 20 MPH. AREAS OF BLOWING SNOW
ARE STILL POSSIBLE THROUGH THE DAY WITH VISIBILITIES AROUND A
MILE IN SNOW SHOWERS COMBINED WITH THE WIND.

$$

AKZ141-151930-
/X.EXP.PAFC.SN.Y.0005.000000T0000Z-070115T1800Z/
COPPER RIVER BASIN-
INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY...
PAXSON...SLANA
916 AM AST MON JAN 15 2007

...SNOW ADVISORY HAS EXPIRED...

THE SNOW ADVISORY IS NO LONGER IN EFFECT. 

SNOW IS EXPECTED TO CONTINUE OVER THE COPPER RIVER BASIN THROUGH
THIS EVENING BUT NOT REACH ADVISORY LEVELS. ADDITIONAL SNOW
AMOUNTS OF UP 2 TO 4 INCHES TODAY. SNOW WILL TAPER OFF THIS
EVENING WITH ANOTHER 1 TO 2 INCHES FALLING BEFORE SNOW ENDS AFTER
MIDNIGHT.

$$
000 
WWAK41 PAFC 151817 CCA
WSWAER

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ANCHORAGE AK
917 AM AST MON JAN 15 2007

AKZ131-151930-
/X.COR.PAFC.BZ.W.0007.000000T0000Z-070115T1800Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
917 AM AST MON JAN 15 2007

...BLIZZARD WARNING HAS EXPIRED FOR THOMPSON PASS...

THE BLIZZARD WARNING IS NO LONGER IN EFFECT FOR THOMPSON PASS.

WINDS FROM KEYSTONE CANYON THROUGH THOMPSON PASS HAVE DIMINISHED
OVERNIGHT TO 15 MPH WITH GUSTS TO 20 MPH. AREAS OF BLOWING SNOW
ARE STILL POSSIBLE THROUGH THE DAY WITH VISIBILITIES AROUND A
MILE IN SNOW SHOWERS COMBINED WITH THE WIND.

$$

AKZ141-151930-
/X.EXP.PAFC.SN.Y.0005.000000T0000Z-070115T1800Z/
COPPER RIVER BASIN-
INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY...
PAXSON...SLANA
917 AM AST MON JAN 15 2007

...SNOW ADVISORY HAS EXPIRED...

THE SNOW ADVISORY IS NO LONGER IN EFFECT. 

SNOW IS EXPECTED TO CONTINUE OVER THE COPPER RIVER BASIN THROUGH
THIS EVENING BUT NOT REACH ADVISORY LEVELS. ADDITIONAL SNOW
AMOUNTS OF UP 2 TO 4 INCHES TODAY. SNOW WILL TAPER OFF THIS
EVENING WITH ANOTHER 1 TO 2 INCHES FALLING BEFORE SNOW ENDS AFTER
MIDNIGHT.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this snow advisory went out at Jan 14, 12:00 AM AKST, 4 hours 11 minutes earlier.

Area forecast discussion, Jan 14, 12:00 AM AKST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST SUN JAN 14 2007

.DISCUSSION...

MODELS IN MUCH BETTER AGREEMENT TONIGHT. GFS PREFERRED MODEL.

STILL SOME DIFFICULTIES RESOLVING 996 MB SURFACE LOW IN NORTHERN
GULF. ALL MODELS PREFER TO KEEP THE SURFACE CENTER NEAR CORDOVA...OR
EASTWARD. HOWEVER...SAT IMAGERY AND OBSERVATIONS INCREASINGLY
SUGGESTING LOW WILL HEAD DIRECTLY INTO PRINCE WILLIAM SOUND. DECENT
UPPER LEVEL SUPPORT FOR THIS AS WELL DUE TO UPPER LEVEL TROUGH
DIGGING SOUTHWARD. DEFINITELY A GOOD SNOW PATTERN FOR THE SOUND AND
COPPER RIVER BASIN...POSSIBLY WESTERN KENAI PENINSULA AND TURNAGAIN
ARM AS WELL.

995 MB CENTER NEAR 50N 163W WILL TRACK DUE EASTWARD ALONG 50N AND
DISSIPATE SOUTH OF THE GULF MON EVENING. GUSTY NE TO NW WINDS TODAY
FROM ILIAMNA TO DUTCH HARBOR BUT LITTLE OR NO PRECIP ASSOCIATED WITH
THIS SYSTEM.

THICK STRATOCUMULUS DECK IS VISIBLE ON SAT EXTENDING ACROSS KUSKOKWIM
DELTA AND WESTERN KUSKOKWIM VALLEY AND IS LIKELY TO PERSIST. EXPECT
CONTINUED PERIODS OF SNOW AS SERIES OF WEAK SHORTWAVES ALOFT PROVIDE
ENHANCEMENT.

RELATIVELY QUIET TODAY OUT WEST...WEAK HIGH PRESSURE PREDOMINATES
OVER THE CENTRAL BERING SEA. OLD 993 MB LOW 270 NM WEST OF SHEMYA IS
PROGGED TO DISSIPATE OVER THE NORTHERN KAMCHATKA PENINSULA BY MON
AFTERNOON.

BUT NEXT MAJOR STORM IS ALREADY ON THE HORIZON...A 987 MB LOW
CURRENTLY NEAR 43N 173E WILL RAPIDLY DEEPEN TO 969 MB AND MOVE INTO
WESTERN ALEUTIANS NEAR ADAK MON NIGHT. EXCELLENT UPPER LEVEL SUPPORT
AT THIS TIME PERIOD. THE LOW THEN HOVERS JUST NORTHWEST OF ADAK
THROUGH 120 HOURS AND SLOWLY WEAKENS. THE ASSOCIATED FRONT WILL REACH
THE CENTRAL AND WESTERN ALEUTIANS MONDAY MORNING. CONTINUING ITS
NORTHEASTWARD PATH...THE FRONT WILL REACH THE PRIBILOFS AND EASTERN
ALEUTIANS MON EVENING AND THE ALASKA PENINSULA AND WEST COAST LATE
MONDAY NIGHT. EXPECTING SUSTAINED GALE FORCE EAST TO SOUTHEAST WINDS
AND HEAVY PRECIP ALONG AND IMMEDIATELY IN ADVANCE OF THE FRONT.
PRECIP FALLING MAINLY AS RAIN ALONG THE FRONT BUT CHANGING TO MIXED
RAIN AND SNOW SHOWERS POST FROPA AS WINDS SHIFT TO FIRST SOUTHWEST
THEN NORTHWEST BEHIND SYSTEM.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...GALE 120 130 155 170 171 172 175 176 179.
FIRE WEATHER...NONE.

ASB JAN 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 11:00 PM AKSTGale WarningAFC3 days
Jan 13, 11:00 PM AKSTSmall Craft AdvisoryAFC24 hr
Jan 13, 11:00 PM AKSTSmall Craft AdvisoryAFC24 hr
Jan 13, 11:00 PM AKSTHeavy Freezing Spray WarningAFC48 hr
Jan 14, 1:45 AM AKSTSmall Craft AdvisoryAFC57 hr
Jan 14, 1:55 AM AKSTBlowing Snow AdvisoryAFC14 hr
Jan 14, 4:11 AM AKSTBlizzard WarningAFC18 hr
Jan 14, 11:00 AM AKSTBrisk Wind AdvisoryAFC12 hr
Jan 14, 11:00 AM AKSTGale WarningAFC4 days
Jan 14, 11:00 AM AKSTSmall Craft AdvisoryAFC12 hr
Jan 14, 11:00 AM AKSTSmall Craft AdvisoryAFC24 hr
Jan 14, 11:00 AM AKSTHeavy Freezing Spray WarningAFC12 hr

Nearby

Snow Advisories in Alaska, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.